Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 141, NWS New Orleans, LA

July 21, 2000West Feliciana Parish, Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2000, 6:30 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2000, 6:30 PM CDT (23:30 UTC)
Expired
Jul 21, 2000, 7:00 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties West Feliciana Parish, LA, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2208 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 212331
SVRNEW
LAC125-MSC157-220000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  SOUTHWEST WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 700 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF FORT ADAMS...OR ABOUT 19
  MILES NORTH OF ST. FRANCISVILLE...MOVING SOUTHEAST AT 10 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:05 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 21, 3:05 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
305 PM CDT FRI JUL 21 2000

VERY BUSY SO WILL BE BRIEF. MODELS ALL SHOW AN INCREASE IN RAIN
CHANCES ALTHOUGH ETA STRUGGLES THE WORST GIVEN CURRENT TRENDS.  THE
NGM LOCATION OF RAINFALL NEXT 48 HOURS SEEMS THE BEST BUT FALLS WAY
SHORT ON AMOUNTS. WILL BE GOING CLOSE TO GUIDANCE TEMPS EXCEPT FOR
LAKE INFLUENCED SOUTH SHORE OF LOUISIANA.

THE MAIN CHALLENGE WILL BE POP FORECAST. FEEL THAT THE APPROACHING
SHORTWAVE TO MOVE OUT OF THE CENTRAL PLAINS WILL BE MOVING ALONG A
QUASI-STATIONARY BOUNDARY STRAGGLED ACROSS THE NORTHERN PART OF OUR
CWA. THIS SHOULD GIVE A VERY GOOD CHANCE FOR MUCH NEEDED RAINFALL
OVER THE WEEKEND AND ALSO DIMINISH THE EXCESSIVE HEAT THREAT. WILL
NOT EXTEND THE HEAT ADVISORY WITH THIS ZONE PACKAGE. WILL BE GOING
HIGHER THAN GUIDANCE ON POPS THE NEXT 48 HOURS.

MCB 72/95/69/93 3635
BTR 75/93/72/92 2435
MSY 78/95/76/93 1435
GPT 77/95/77/92 3535

.NEW...NONE.
LA...NONE.
MS...NONE.
24

In the hours before

Special weather statement, Jul 21, 4:30 PM CDT, 2 hours before
LAZ056>070-212330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT FRI JUL 21 2000

THE HEAT ADVISORY FOR SOUTHEAST LOUISIANA GENERALLY SOUTH OF THE
TIDAL LAKES HAS BEEN CANCELED.

AN INCREASE IN LOW LEVEL MOISTURE ALONG WITH INCREASING CHANCES OF
RAINFALL OVER THE WEEKEND WILL MAINTAIN SOMEWHAT COOLER DAYTIME
TEMPERATURES THROUGH SUNDAY. NIGHT-TIME TEMPERATURES WILL LIKELY
FALL BELOW 80 DEGREES AS WELL.

WHILE THE HEAT ADVISORY WILL NOT BE CONTINUED...PERSONS SHOULD
CONTINUE TO TAKE PRECAUTIONS DURING THE SHORT PERIODS OF TIME THAT
HEAT INDICES MAY APPROACH 110 DEGREES. PEOPLE SHOULD PERFORM MOST
OUTDOOR FUNCTIONS DURING THE EARLY MORNING HO,URS. REPLENISH FLUIDS
BY DRINKING PLENTY OF WATER DURING THE HOTTEST PART OF THE DAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:41 PM CDTSevere Thunderstorm WarningLIXWashington34 min
Jul 21, 3:12 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington48 min
Jul 21, 3:12 PM CDTSevere Thunderstorm WarningLIXSaint Helena48 min
Jul 21, 3:52 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington53 min
Jul 20, 8:10 PM CDTFlash Flood WarningLIXPike2 hr
Jul 21, 1:53 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson67 min
Jul 21, 2:16 PM CDTSevere Thunderstorm WarningLIXHancock29 min
Jul 21, 2:28 PM CDTSevere Thunderstorm WarningLIXAmite, Pike47 min
Jul 21, 2:28 PM CDTSevere Thunderstorm WarningLIXWalthall47 min
Jul 21, 2:40 PM CDTSevere Thunderstorm WarningLIXPearl River75 min
Jul 21, 2:56 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson49 min
Jul 21, 3:17 PM CDTSevere Thunderstorm WarningLIXHancock58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.